Has taking a prescribed medication caused the feeling that testosterone levels may be low or have lowered? There might be a progressive increase in symptoms that are related to low testosterone but are not distinguishable without help or knowledge of the subject. There are a few specific prescription drugs that may lower levels of testosterone.

Opioids are pain relievers and include morphine, codeine, hydrocodone (Vicodin), and oxycodone (OxyContin, Percocet).

Ketoconazole is medication that is used to treat infections caused by fungi or yeast (athlete’s foot, yeast infection of the skin, or dandruff.) Ketoconazole can be taken as a pill or used as a cream, foam, gel, or shampoo.

Cimetidine (Tagamet) is often prescribed to people with ulcers or gastroesophageal reflux disease. It’s also available in an over-the-counter form to treat heartburn. It comes in tablet and liquid forms.

Spironolactone (Aldactone) may be used with other medicines to treat high blood pressure and heart failure. It may also help people who have too much of the hormone aldosterone, or people who have edema (fluid retention) from heart, liver, or kidney disease.

Certain antidepressants may lower testosterone levels. A doctor can advise a patient to which antidepressant is most suitable for the individual.

Chemotherapy drugs have been shown to lower testosterone levels, possibly because they can cause damage the testes, the organs that produce testosterone in men.

Statins are another type of drug that might lower testosterone levels in both men and women. Statins are prescribed to lower cholesterol.

As well as many others.